MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 CONTROL PANEL MRP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 CONTROL PANEL MRP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 28-95-85
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova (b)(4) manufactures the s5 control panel mrp.The incident occurred in (b)(6).This medwatch report is being filed on behalf of livanova (b)(4).A serial readout of the pump has been provided to livanova (b)(4) for further evaluation.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The investigation is on-going.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not returned.
 
Event or Problem Description
Livanova (b)(4) received a report that a s5 control panel mrp lost power during a procedure.The device was restarted but it lost power again.The user decided to continue the procedure without the pump, which was being used as a suction pump.There was no report of patient injury.
 
Additional Manufacturer Narrative
Livanova (b)(4) manufactures the s5 control panel mrp.The incident occurred in (b)(6).This medwatch report is being filed on behalf of livanova (b)(4).During evaluation of the readout, the reported issue was confirmed.Many cpu clock deviation errors were identified.It was recommended to replace the pcb hkr 0325 (90-305-620).Livanova (b)(6) decided to return the complete s5 control panel mrp 85 to livanova (b)(4) for further investigation, where the reported issue was confirmed again and a defective pcb hkr 0325 was identified as the cause.The voltage regulator was short-circuited due to contamination (soldering flux residue).The device was repaired and subsequent functional testing and technical safety inspection were successfully completed.The device was returned to the customer.Corrective actions have been implemented for this type of issue.

Brand Name
S5 CONTROL PANEL MRP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich, 80939
GM  80939
MDR Report Key6522139
Report Number9611109-2017-00314
Device Sequence Number734501
Product Code DWB
UDI-Device Identifier04033817900825
UDI-Public010403381790082511151110
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-95-85
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer08/31/2017
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1